# SDR QMLA2016120616138

- Difficulty date: December 6, 2016
- Submitted: December 8, 2016
- Operation: Air carrier
- Aircraft: N64UP
- Make and model: Bolkms BK117B2
- Aircraft serial: 7143
- Aircraft time: 13,982 hours, 40,549 cycles
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Gearbox
- Part number: 4639003007
- Part serial: 457
- Condition: Making Metal
- Location: Tail Rotor
- Part time: 14,097 hours, 5,118 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: C

## Discrepancy

DURING RUN UP OF AIRCRAFT FOR A FLIGHT, TAIL ROTOR CHIP LIGHT ILLUMINATED. PILOT ABORTED TAKEOFF AND CALLED MECHANIC. MECHANICS INSPECTION OF TAIL ROTOR CHIP DETECTOR REVEALED A 3MM METAL CHIP IDENTIFIED AS CATEGORY E INDICATING A SIGNIFICANT FAILURE.
